Alert archive / Alabama / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Sep 29, 2022, 2:59 AM CDT for 15 counties in Alabama. It took effect at Sep 29, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2022, 2:59 AM CDT (07:59 UTC)
- In effect from
- Sep 29, 2022, 12:00 PM CDT
- Expired
- Sep 29, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
Counties Autauga County, AL, Bibb County, AL, Chilton County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lowndes County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Sumter County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS84 KBMX 290759 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 259 AM CDT Thu Sep 29 2022 ...DRY AND BREEZY CONDITIONS EXPECTED ON THURSDAY... ALZ032>036-039>044-291700- /O.UPG.KBMX.FW.A.0002.220929T1700Z-220930T0000Z/ /O.NEW.KBMX.FW.W.0003.220929T1700Z-220930T0000Z/ Hale-Perry-Bibb-Chilton-Coosa-Marengo-Dallas-Autauga-Lowndes- Elmore-Montgomery- 259 AM CDT Thu Sep 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT THIS EVENING FOR SOUTH CENTRAL PORTIONS OF CENTRAL ALABAMA... The National Weather Service in Birmingham has issued a Red Flag Warning for South Central and South Western Alabama, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...Northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ALZ022-023-030-031-291700- /O.NEW.KBMX.FW.W.0003.220929T1700Z-220930T0000Z/ Pickens-Tuscaloosa-Sumter-Greene- 259 AM CDT Thu Sep 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR SOUTH WESTERN ALABAMA... The National Weather Service in Birmingham has issued a Red Flag Warning for South Central and South Western Alabama, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...Northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
318 WWUS84 KBMX 291621 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 1121 AM CDT Thu Sep 29 2022 ...DRY AND BREEZY CONDITIONS EXPECTED ON THURSDAY... ALZ022-023-030>036-039>044-300000- /O.CON.KBMX.FW.W.0003.220929T1700Z-220930T0000Z/ Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery- 1121 AM CDT Thu Sep 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA... The National Weather Service in Birmingham has issued a Red Flag Warning for South Central and South Western Alabama, which is in effect from noon today to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * WINDS...Northeast 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 29, 2:52 AM CDT, 7 minutes earlier.
Area forecast discussion, Sep 29, 2:52 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 252 AM CDT Thu Sep 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today through Friday) Issued at 245 AM CDT THU SEP 29 2022 Today through Friday. Central Alabama will continue to be on the dry and cooler side of Tropical Cyclone Ian. The tight pressure gradient will produce northeast winds 10 to 15 mph with higher gusts today and again on Friday. The combination of wind and low relative humidity values will produce favorable conditions for wildfire across the southwest counties today, and a red flag warning will be issued. 58/rose && .LONG TERM... Issued at 245 AM CDT THU SEP 29 2022 Saturday through Wednesday. Latest trends in the forecast continue to keep Ian well to our east to the point where the chance for rain in Central AL is minimal. There's still a low-end probability that some light rain brushes along our eastern counties, but given the latest trends, I've dropped any mention of rain in the forecast. Windy conditions will persist through the weekend with sustained winds 10-15 mph with gusts up to 20-25 mph. Since we remain on the drier side of Ian's track, expect continued rain-free conditions through early next week as the main upper trough lifts northeastward. By midweek, we start to see a more zonal flow setup up over the Southern CONUS with an upper jet stretched through the area. The low pressure associated with Ian remains to our east, so we don't really see any deep moisture return that would support any rainfall through at least Wednesday. Afternoon temperatures begin to trend upward with highs in the upper 70s to low 80s. Low temperatures are expected to remain in the low to mid 50s for most of the area each morning. 25/Owen && .AVIATION... (06Z TAFS) Issued at 1218 AM CDT THU SEP 29 2022 VFR conds thru the period with no wx/cig/vsby issues. Sfc winds will average 5-7 kts from the northeast thru 13z, then increase to 12-15 kts sustained with gusts 20-25 kts thru 22z, then decrease to 7-10 kts sustained. Low level wind shear will occur at KMGM/KTOI thru 13z with 2000 ft winds near 40 kts. 58/rose && .FIRE WEATHER... RH values will fall at or below critical values mainly along and west of I-65 this afternoon. 20ft winds will be around 15 mph gusting to 25 mph in southeast portions of Central Alabama, decreasing further to the northwest. Breezy conditions will continue across the southeast counties Friday through Saturday, but relative humidity values will increase as a southeast flow develops with outer rain bands from Ian moving into the area. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 75 50 78 52 / 0 0 0 10 Anniston 75 52 77 53 / 0 0 10 10 Birmingham 75 52 78 55 / 0 0 0 10 Tuscaloosa 77 52 80 55 / 0 0 0 10 Calera 75 54 78 54 / 0 0 0 10 Auburn 74 57 75 56 / 0 0 10 10 Montgomery 78 55 80 55 / 0 0 0 10 Troy 79 57 79 55 / 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM CDT this evening for the following counties: Autauga-Bibb-Chilton-Coosa-Dallas-Elmore- Greene-Hale-Lowndes-Marengo-Montgomery-Perry-Pickens-Sumter- Tuscaloosa. && SHORT TERM...58/rose LONG TERM....25/Owen AVIATION...58/rose
Hazardous weather outlook, Sep 29, 2:53 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 253 AM CDT Thu Sep 29 2022 ALZ011>015-017>050-301100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 253 AM CDT Thu Sep 29 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A combination of low relative humidity values and breezy conditions will result in increased fire danger this afternoon across the south central portions of Central Alabama. Outdoor burning is highly discouraged. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
Nearby
Red Flag Warnings in Alabama, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.